I've taken Atenolol for 5 years......started 25 mg one per day hypertention for three years and then 25 mg twice per day for 2.5 years. My cardio doctor wanted to take me off of the atenolol because my pulse is around 45....he had me take 25 mg once per day for three weeks and then for 4 days take .5 of the 25 mg tablet once per day. I took my last dose yesterday. Does this sound correct? What effect will this have on my feeling if any? Is it ok to continue to work out cardio ?
You may not feel any different, other than maybe a little less sluggish. Some people feel more tired while taking beta blockers.
Since you were taking the BB for hypertension, how is the doctor planning to treat the hypertension? If this is the only problem you are having, I don't see why you could not work out, BUT I'd check with your doctor first.
I was on atenolol for 7 years and the doc has change my meds to hydrochlorothiazide. I fell good and have normal BP 125/72 but my heart rate is 90/m and doesn't slow down. Is this normal until I have more time off of the atenolol?
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.